MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX SOFT SEAL CUFF TRACHEAL TUBES; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX SOFT SEAL CUFF TRACHEAL TUBES; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/199
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that during the pre-use check, the customer noticed the cuff would not be inflated.So he changed it to another one.After the medical operation, the customer checked the complaint product again, but this time, it was successfully inflated.So he suspected there had been a temporary anomaly in it.No patient injury.No additional information is available for this complaint.
 
Additional Manufacturer Narrative
H6: event problem and evaluation codes: updated.H3: device evaluated by manufacturer: updated.Device evaluation: two photos were included in agile attachments for evaluation; photos showed an inflation line occluded.One sample was returned for investigation.The returned sample was received in used condition without original packaging.The sample was visually inspected under normal conditions of illumination to detect any condition that could cause the failure mode reported.The inflation line appeared occluded.The sample was inflated using a syringe.The cuff did not readily inflate; the complaint was confirmed.The sample returned was connected to a leak tester machine to identify any occlusion.Occlusion was detected.Based on the analysis conducted in the sample provided, cuff inflation/deflation failure mode was confirmed.The failure condition was possibly due to assembly process not followed correctly.Failure was traced to manufacturing.For corrective action an awareness/customer complaint notification was performed to production personnel to explain the importance of adherence to manufacturing procedure.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.This remediation mdr was generated under protocol (b)(4) as a result of warning letter cms# (b)(4).

Brand Name
PORTEX SOFT SEAL CUFF TRACHEAL TUBES
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
7-1-1 akasaka,
minneapolis, MN 55442
MDR Report Key15522366
Report Number3012307300-2022-20573
Device Sequence Number19478919
Product Code BTR
UDI-Device Identifier15019315022319
UDI-Public15019315022319
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/199
Device Catalogue Number100/199/065
Device Lot Number4274646
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date10/01/2022
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown